This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have a history of depression/anxiety and have been taking antidepressants for 7 years. I saw my doctor on Saturday because I felt that Lexapro wasn't working for me anymore and I was starting to have panic attacks again.
She switched me to 50mg of Zoloft and .25 mg of Xanax, 1/2 pill in the morning and afternoon and one full pill at night. This is my first experience with Xanax by the way. Anyway, I began the therapy on Sunday. Well yesterday evening I started feeling heart palpitations, like irregular heartbeats. I called my doctor this morning and was told not to take the Xanax anymore and to call them tomorrow and let them know how I'm feeling. I'm still feeling the heart palpitations and it's making me feel anxious of course because it's not normal. How can an anti-anxiety drug cause heart palpitations? I hope there is something else she can give me for anxiety that might not be as intense. Is this a normal side effect?
The only other medication I take is birth control pills and I drink a lot of caffeine. Don't smoke either. Please help!
You should ask your doctor about the following. Zoloft has a stimulating effect, especially in the beginning, which may be the cause of your palpitations. Its more likely that you would want to stop the zoloft and keep the xanax
I took Xanax for a few months and only 1 zoloft pill .50 mg and I never had a palpitation using xanax but I sure felt horrible taking Zoloft. I prayed that if this pill ever got out of my system I would NEVER take another. Xanax calms your nervous system and I have a history of heart palpitations and when I had a panic attack and experienced palpitations, the xanax would stop/mask them and I couldn't feel it. You better look at the Zoloft closely...I believe that is the reason you are experiencing the palpitations.
For the past two months I've had numb weak arms and legs, I seriously thought I had ms or als, the fatigue was unbearable, and I started getting worse with hot skin , dizziness, and twitches. My simple neurological tests came back ok, and the doctors told me it was anxiety and panic disorder, I had suffered a few panic attacks in the past and Im under a lot of stress in my life right now(school, not working, death of family member). My doctor gave me zoloft 50 mg to try and I hated it, tried it for two days and it brought on 3 panic attacks in one day, I was shaking uncontrollably, pupils way dilated and I saw distorted images guess I was to sensitive to the drug, I tried cutting the dose in half and same thing happened but a little milder. Finally said no to it, and lived with the symptoms until one day I had to go to the ER because I was so weak, they put me on a 10 day cycle of clonazapam and I feel like I can conquer the world, no more physical symptoms, get a little tired, but it helped me so much with my panic disorder.I really didn't realize that anxiety and panic can be so severe it can mimic a neurological disease.--Ohh and beaware of the internet- you can worry yourself to death trying to self-diagnose....best wishes for a happy, healthy life--and just breathe.....................
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.